Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I get horrible nausea, headaches, and shiftiness in my head. What can I take for remedy?

i am trying to wean myself off of Paxil and everyday starting at about 2:00 I get horrible nausea , headaches, and shiftiness in my head. How long will this last and what can I take for remedy? I wAs taking 20 mg a day but for about a month now I have cut it down to 10 mg. Eventually I will cut that dosage in half , and so on, until I am completely off the medicine. I am female, 38 , with a history of depression . I hate the way Paxil makes me feel. I also take 1 mg of Ativan a day.
Asked On : Fri, 21 Jan 2011
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi... Welcome to healthcaremagic forum,
Paxil which is a short acting SSRI has the most withdrawl symptoms when compared to other SSRI's. The withdrawal symptoms can last for about 2-3 weeks.. Few doctor prefer using a long term SSRI such as fluoxetine during the period of slow paxil withdrawal and then slowly taper the dose of fluoxetine - as fluoxetine cause less significant withdrawal symptoms than Paxil..
This offcourse has to be done under the guidance of a qualified medical doctor. Hence I suggest you to see a doctor who can be able to help you with the successful SSRI withdrawal.
Hope this is useful to you...
Answered: Fri, 21 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor